Over-Sedation, the Main Toxic Effect of Mirtazapine Overdose?
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Suicide is a significant public health issue worldwide and is often associated with co-existing psychiatric pathologies, primarily mood disorders. When selecting an optimal course of treatment for those with depression, the physical safety of the patient is an important consideration and becomes a primary concern if the patient is at a high risk for suicide. A novel pharmacological antidepressant treatment in conjunction with psychotherapy has recently been successful in the prevention of suicides. Mirtazapine has excellent efficacy in reducing depressive symptoms and also has less adverse side effects compared with current pharmacological therapies such as tricyclics and selective serotonin reuptake inhibitors. In addition, this novel drug has a broad therapeutic index and a short latency for toxic symptom relief, which may result in improved safety for the patient. However,there have been reports of mirtazapine overdoses in Korea. Presented here is a case study of the non-lethal toxic effects of a mirtazapine overdose, including over-sedation-related atelectasis.
Abstract
Suicide is a significant public health issue worldwide and is often associated with co-existing psychiatric pathologies, primarily mood disorders. When selecting an optimal course of treatment for those with depression, the physical safety of the patient is an important consideration and becomes a primary concern if the patient is at a high risk for suicide. A novel pharmacological antidepressant treatment in conjunction with psychotherapy has recently been successful in the prevention of suicides. Mirtazapine has excellent efficacy in reducing depressive symptoms and also has less adverse side effects compared with current pharmacological therapies such as tricyclics and selective serotonin reuptake inhibitors. In addition, this novel drug has a broad therapeutic index and a short latency for toxic symptom relief, which may result in improved safety for the patient. However,there have been reports of mirtazapine overdoses in Korea. Presented here is a case study of the non-lethal toxic effects of a mirtazapine overdose, including over-sedation-related atelectasis.
참고문헌 (15)
- Dorpat TL, "A study of suicide in the Seattle area", Compr Psychiatry, 1, pp.349~359 (1960)
- Isometsa E, "Mental disorders in young and middle aged men who commit suicide", BMJ, 310, pp.1366~1367 (1995)
- Beautrais AL, "Prevalence and comorbidity of mental disorders in persons making serious suicide attempts: a case-control study", Am J Psychiatry, 153, pp.1009~1014 (1996)
- Mulder RT, "Antidepressant treatment is associated with a reduction in suicidal ideation and suicide attempts", Acta Psychiatr Scand, 118, pp.116~122 (2008)
- Bateman DN, "Are selective serotonin re-uptake inhibitors associated with an increased risk of self-harm by antidepressant overdose?", Eur J Clin Pharmacol, 60, pp.221~224 (2004)
- Waring WS, "Lack of significant toxicity after mirtazapine overdose: a five-year review of cases admitted to a regional toxicology unit", Clin Toxicol (Phila), 45, pp.45~50 (2007)
- Raja M, "Mirtazapine overdose with benign outcome", Eur Psychiatry, 17, pp.107~ (2002)
- Nutt DJ, "Tolerability and safety aspects of mirtazapine", Hum Psychopharmacol, 17(1), pp.37~41 (2002)
- Wenzel S, "Tissue distribution of mirtazapine and desmethylmirtazapine in a case of mirtazapine poisoning", Forensic Sci Int, 156, pp.229~236 (2006)
- LoVecchio F, "Outcomes after isolated mirtazapine (Remeron) supratherapeutic ingestions", J Emerg Med, 34, pp.77~78 (2008)
- Holzbach R, "Suicide attempts with mirtazapine overdose without complications", Biol Psychiatry, 44, pp.925~926 (1998)
- White N, "Suicidal antidepressant overdoses: a comparative analysis by antidepressant type", J Med Toxicol, 4, pp.238~250 (2008)
- Garlipp P, "A non-fatal mirtazapine overdose in a suicide attempt", Aust N Z J Psychiatry, 37, pp.244~245 (2003)
- Kelly CA, "Comparative toxicity of citalopram and the newer antidepressants after overdose", J Toxicol Clin Toxicol, 42, pp.67~71 (2004)
- Kuliwaba A, "Non-lethal mirtazapine overdose with rhabdomyolysis", Aust N Z J Psychiatry, 39, pp.312~313 (2005)
